Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 137, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 8, 2016, 6:11 PM MDT for Curry County, Quay County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 6:11 PM MDT (00:11 UTC)
- Expired
- Aug 8, 2016, 6:37 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Curry County, NM, Quay County, NM
The radar
The Cannon AFB radar (KFDX), 25 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted.
379
WUUS55 KABQ 090011
SVRABQ
NMC009-037-090100-
/O.NEW.KABQ.SV.W.0137.160809T0011Z-160809T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
611 PM MDT MON AUG 8 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO...
SOUTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO...
* UNTIL 700 PM MDT
* AT 611 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
GRADY...OR 30 MILES SOUTHEAST OF TUCUMCARI...MOVING SOUTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRADY AND BROADVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
&&
LAT...LON 3479 10356 3492 10342 3474 10305 3452 10332
TIME...MOT...LOC 0011Z 312DEG 14KT 3481 10343
HAIL...1.00IN
WIND...60MPH
$$
342 follow-up statements
689
WWUS55 KABQ 090025
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
625 PM MDT MON AUG 8 2016
NMC009-037-090100-
/O.CON.KABQ.SV.W.0137.000000T0000Z-160809T0100Z/
CURRY-QUAY-
625 PM MDT MON AUG 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR CENTRAL CURRY AND SOUTH CENTRAL QUAY COUNTIES...
AT 625 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRADY...OR 26
MILES NORTH OF CLOVIS...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRADY AND BROADVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3479 10356 3490 10338 3474 10305 3452 10332
TIME...MOT...LOC 0025Z 312DEG 14KT 3477 10337
HAIL...1.00IN
WIND...60MPH
$$
34993
WWUS55 KABQ 090037
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 PM MDT MON AUG 8 2016
NMC009-037-090047-
/O.CAN.KABQ.SV.W.0137.000000T0000Z-160809T0100Z/
CURRY-QUAY-
637 PM MDT MON AUG 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CURRY AND SOUTH
CENTRAL QUAY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3479 10356 3490 10338 3474 10305 3452 10332
TIME...MOT...LOC 0036Z 312DEG 14KT 3474 10333
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 5:43 PM MDT, 28 minutes earlier.
Area forecast discussion, Aug 8, 5:43 PM MDT, 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 543 PM MDT MON AUG 8 2016 .AVIATION... 00Z TAF CYCLE Showers and thunderstorms will impact most TAF sites the next hour or two. Looks like FMN and GUP will avoid any convection and probably LVS as well. Gusty outflow/downdraft wind in the tempo -shra group at remaining TAF sites with VCTS. Gusts between 30-40 kt and potentially higher will be associated with some of the storms. Storm activity overnight is expected to be less compared to last night. Tuesday will be similar to today. VCSH in TAFs for Tuesday afternoon except FMN and GUP where confidence is the lowest. && .PREV DISCUSSION...352 PM MDT MON AUG 8 2016... .SYNOPSIS... Despite high pressure aloft redeveloping across south central to southeast New Mexico today a pretty good crop of showers and thunderstorms once again developed across all but approximately the northwest fifth of the state. The latter area has dried out significantly compared to Sunday...but elsewhere easily enough moisture remained to allow some storms to drop locally heavy rain. Tuesday should again feature a scattering of showers and storms, but at most just isolated activity across roughly the northwest quarter of the state. The Wednesday to Thursday period is increasingly likely to see a deep plume of subtropical moisture streaming into and across Arizona and western New Mexico, weakening somewhat as it reaches central and east New Mexico in the latter part of that period. Numerous if not widespread showers and at least isolated to scattered storms will impact the area, west half most significantly, with heavy enough rains to increase the risk of flash flooding. && .DISCUSSION... A pretty decent batch of showers and storms has again blossomed east and south of a line from Dulce to Gallup where moisture is still rich enough to push convection to wetting rain levels. Some have been strong enough to produce very heavy rain and several flash flood warnings have already been issued. The activity will wind down later this eve, probably lingering the longest across the south half of the fcst area. On Tue the upper high will begin to get nudged eastward by a west coast trough. Drier air aloft scour out enough of the low lvl moisture to lessen at least slightly the number of showers and storms across the north quarter or third of the state. Otherwise storms would favor the southwestern mountains and the Sandias or Manzanos on south in the afternoon and evening. The remnant tropical moisture from the remnants of Javier will push into NM Wed, perhaps even later Tue night while the west coast trough moves farther inland. Precipitable water values are advertised to soar back to a general range of 1.0-1.25 inches north and even higher south and maybe even central NM Wed. The flash flood potential with this appears high enough to warrant the admittedly rather early issuance of a flash flood watch for a good portion of west NM for Wed and Wed night. But as the aforementioned trough moves east and flattens the westerly component of the mid and upper flow will increase and push the moisture through faster, and dry it out some, as it reaches roughly the Rio Grande Valley and eastward so heavy rainfall totals should be significantly lower there. The dry air will continue to punch farther south and east through NM Thu night into Fri as the trough moves into the northern Great Plains. This will send a surface cold front into the ne plains and southward Friday. While the drier air aloft will be working in, the surface front will bring some higher boundary layer moisture and upslope forcing to the east half of the state, leading to increased shower and storm potential that would favor these eastern zones. As the weekend progresses the forecast models begin to disagree a bit more with GFS showing a weakness in high pressure over NM with another good slug of moisture drawn into the state. The ECMWF pushes back against this solution, boasting that high pressure will hold much more strongly across the fcst area, acting as a block to further moisture intrusions. 43 && .FIRE WEATHER... Slightly down period in wetting storm coverage the next 24 to 36 hours. Another Monsoon Burst pattern...albeit shorter duration...will occur Wednesday/Thursday and lead to larger wetting rain footprints favoring western/central areas. Remnant tropical moisture from Javier/Earl as well as just Monsoonal moisture will flow northward ahead of a deep Pacific trough. The Pacific trough passage expected Thu/Thu night and lead to significant drying from NW to SE on Friday. With that being said...a back door cold front should enhance storm coverage across the NE third to half Friday afternoon and night. Humidity values during this period will be topsy turvy. Increased dewpoints/humidity above model guidance Wed- Thur but lowered them below model guidance across the NW third on Fri. Strongest wind flow will be associated with downdrafts/outflow winds as well as breeziness across the eastern plains...favoring NE areas Wednesday. Via the back door cold front...layer humidity will increase from east to west on Saturday and most likely spill further west than what the models currently depict on Sunday. Either way...expect active storms and larger wetting rain footprints favoring the eastern two thirds during the weekend. RH remaining drier across the Four Corners region. Residual more moist easterly flow continuing on Monday which could expand storm coverage. Some model differences remain for the earlier half of next week. GFS is much more bullish for moisture pushing up from the south versus the ECMWF. Would sort of bank on the GFS solution although less confident. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Wednesday morning through late Wednesday night for the following zones... NMZ502-505>509. &&
Hazardous weather outlook, Aug 8, 4:51 AM MDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 451 AM MDT MON AUG 8 2016 NMZ501>540-091200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 451 AM MDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE MOST CONCENTRATED FROM THE SOUTHWESTERN MOUNTAINS OF NEW MEXICO NORTHEASTWARD TO THE SANGRE DE CRISTOS AND THE HIGH PLAINS IN THE FAR NORTHEASTERN CORNER OF THE STATE. SOME GUSTY DOWNBURST WINDS...HEAVY DOWNPOURS...AND PERHAPS SOME LOCALIZED FLOODING WILL BE THE MAIN THREATS WITH ANY THUNDERSTORMS TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL FAVOR THE SOUTHWESTERN MOUNTAINS AND AREAS ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO ON TUESDAY WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE. MORE ABUNDANT MOISTURE WILL SURGE INTO THE WESTERN HALF OF NEW MEXICO ON WEDNESDAY...LEADING TO MORE WIDESPREAD HEAVY RAINFALL. SOME STORMS COULD BECOME STRONG WITH GUSTY DOWNBURST WINDS...HAIL...AND FLOODING RAINS IN WESTERN NEW MEXICO. THE POTENTIAL FOR THUNDERSTORMS ON FRIDAY WILL SHIFT TO THE NORTHEASTERN QUADRANT OF THE STATE...WITH STORMS SPREADING BACK TO THE CENTRAL MOUNTAIN CHAIN AND CONTINENTAL DIVIDE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 52
In the hours before
Special weather statement, Aug 8, 4:40 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 440 PM MDT MON AUG 8 2016 NMZ530-082315- UNION COUNTY- 440 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL 515 PM MDT... AT 440 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF KENTON...OR 29 MILES NORTH OF CLAYTON...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN UNION COUNTY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3695 10300 3669 10301 3682 10322 3698 10311 TIME...MOT...LOC 2240Z 297DEG 13KT 3687 10309 54
Special weather statement, Aug 8, 4:41 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 441 PM MDT MON AUG 8 2016 NMZ530-082315- UNION COUNTY- 441 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL 515 PM MDT... AT 441 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF CLAYTON LAKE STATE PARK...OR 22 MILES NORTHWEST OF CLAYTON...MOVING SOUTH AT 15 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLAYTON LAKE STATE PARK. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3676 10351 3681 10330 3655 10314 3647 10346 TIME...MOT...LOC 2241Z 342DEG 15KT 3672 10338 54
Special weather statement, Aug 8, 5:01 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 501 PM MDT MON AUG 8 2016 NMZ534-535-082330- CURRY COUNTY-QUAY COUNTY- 501 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CURRY AND SOUTHEASTERN QUAY COUNTIES UNTIL 530 PM MDT... AT 500 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF QUAY...OR 11 MILES SOUTH OF TUCUMCARI...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHEATLAND. MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA. && LAT...LON 3497 10379 3512 10368 3497 10323 3472 10344 TIME...MOT...LOC 2300Z 301DEG 29KT 3501 10366 40
Special weather statement, Aug 8, 5:45 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MDT MON AUG 8 2016
NMZ530-090015-
UNION COUNTY-
545 PM MDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UNION COUNTY UNTIL
615 PM MDT...
AT 545 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHEAST OF CLAYTON...MOVING SOUTH AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLAYTON.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3650 10304 3632 10304 3630 10320 3660 10320
3664 10300 3650 10300
TIME...MOT...LOC 2345Z 353DEG 10KT 3650 10307
34Special weather statement, Aug 8, 6:00 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 PM MDT MON AUG 8 2016 NMZ534-535-090030- CURRY COUNTY-QUAY COUNTY- 600 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CURRY AND SOUTHEASTERN QUAY COUNTIES UNTIL 630 PM MDT... AT 559 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WHEATLAND...OR 28 MILES SOUTHEAST OF TUCUMCARI... MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRADY...BROADVIEW AND WHEATLAND. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3483 10357 3496 10341 3479 10305 3458 10336 TIME...MOT...LOC 2359Z 316DEG 22KT 3484 10343 40
Special weather statement, Aug 8, 6:09 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 609 PM MDT MON AUG 8 2016 NMZ533-090045- GUADALUPE COUNTY- 609 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE COUNTY UNTIL 645 PM MDT... AT 609 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF COLONIAS...OR 9 MILES WEST OF SANTA ROSA...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SANTA ROSA AND PUERTO DE LUNA. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 259 AND 278. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3497 10496 3509 10480 3486 10447 3468 10471 TIME...MOT...LOC 0009Z 311DEG 15KT 3498 10483 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:00 PM MDT | Special Weather Statement | ABQ | Curry | 30 min |
| Aug 8, 6:09 PM MDT | Special Weather Statement | ABQ | Guadalupe | 36 min |
| Aug 8, 6:20 PM MDT | Areal Flood Advisory | ABQ | Catron | 115 min |
| Aug 8, 6:20 PM MDT | Special Weather Statement | ABQ | Harding | 25 min |
| Aug 8, 6:24 PM MDT | Special Weather Statement | ABQ | Guadalupe | 36 min |
| Aug 8, 6:30 PM MDT | Areal Flood Advisory | ABQ | Harding, San Miguel | 2 hr |
| Aug 8, 6:31 PM MDT | Areal Flood Advisory | ABQ | Harding | 119 min |
| Aug 8, 6:37 PM MDT | Special Weather Statement | ABQ | Guadalupe | 23 min |
| Aug 8, 6:44 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 2 hr |
| Aug 8, 6:59 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay | 2 hr |
| Aug 8, 7:04 PM MDT | Areal Flood Advisory | ABQ | Harding | 116 min |
| Aug 8, 7:40 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Aug 8, 7:46 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, Union | 89 min |
| Aug 8, 7:54 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 9, 1:36 PM MDT | Areal Flood Advisory | ABQ | Torrance | 114 min |
| Aug 9, 1:50 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 115 min |
| Aug 9, 2:01 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 119 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.